Electric Works - Sheffield Digital Campus, Sheffield, S1 2BJ
Date: 31st March, 2017
Industry day seminars: 1:30pm - 5:00pm
Here is a schedule of our Guest Speakers and a summary description of each of their talks, plus a full run-down of the Launch Day's exciting events:
1:30 - 2:30pm (60 mins)
Paul Fraser - Music Video Directing: A Masterclass
Writer, director and self-proclaimed ‘rather average polymath’, Paul’s work includes music videos for Arctic Monkeys, Plan B, Tired Pony, Kid Acne and more. He is well known for his work alongside director Shane Meadows and his credits include Somers Town (2008), Dead Man’s Shoes (2003), Twenty Four Seven (1998), A Room for Romeo Brass (1999) and Heartlands (2002). In this class, Paul will talk with Rob Speranza about his experiences directing music videos, show examples of his work, give listeners tips and pointers about what to make sure they do while making music videos, and most certainly what NOT to do. Paul is currently developing scripts with Warp films and Tomboy Films - and dreaming of a house with a water-slide out of his bedroom window. See more of Paul’s work on www.houseofpaulfraser.com
2:45 - 3:45 pm (60 mins)
Richard Knight - Locations: A Masterclass
3:45 - 4:00 pm (15 mins)
Coffee and Comfort Break
A chance to relax and take a little short break.
4:00 - 5:00pm (60 mins)
Jarrod Gosling of I Monster: The Musician's Perspective
Jarrod is a Sheffield based musician and artist. His main musical activities include I Monster, who had a top twenty hit with 'Daydream In Blue' some years ago, and a psychedelic band called Cobalt Chapel, who have just released their debut album. Other notable work includes producing the recent Human League album 'Credo', and the Grammy winning Lupe Fiasco track 'Daydreamin'. Jarrod also creates surreal artwork for his own musical projects as well as for other bands.
Jarrod, obviously freshly back from the Siberian wilderness, will talk about how musicians go about getting a good music video made, what it does for their band and how to use them well and best!
5:00 - 6:00 pm (60 mins)
Networking: Food and Drinks
Miss Adu’s Kitchen
A break from the industry discussion and a chance to meet others who will be participating in the competition. Some truly beautiful beer available for participants, courtesy of Peak Ales, Henderson's Relish, and some amazing food provided by our lovely caterer, Miss Adu’s Kitchen: www.facebook.com/MissAdusKitchen
6:00 - 6:45 pm (45 mins)
2W2Mi Presents: Live Music!
Members of Treebeard have taken part in all but ONE of the 2W2Mi competitions since 2004! The band play lively Celtic folk-rock; traditional, original & contemporary songs & tunes on a variety of acoustic instruments, always guaranteed to get an audience up & dancing.
Sarah Sharp is a multi-instrumentalist whose style has been described variously as a mix of Kate Bush, Amanda Palmer and Kim Gordon. Her debut album, Last Decade of Love, will be released in September. In her various sonic adventures over the past 2 years she has supported artists such as The Moonlandingz, Laura J Martin, MAIA and Ciaran Lavery.
7:00 - 7:45pm (45 mins)
Making the Most of your Two Weeks – Rules, Relationships and Resources
Rob Speranza - Director, The South Yorkshire Filmmakers' Network
We will continue the evening with a discussion led by Rob Speranza, discussing how to make the most of your 2weeks, discounts and resources available to you, the rules, and your relationship with your filmmaking / musician partner. This is also the chance for you to ask questions you might have about the whole process. Attending this is a MUST for all 2W2Mi participants – it will help you immensely!
7:45 - 8:00 pm (15 mins)
Meet your 2 Weeks 2 Make It Partner!
This is the moment - it's when we randomly connect everybody together and you find out who you are going to be working with for the next two weeks! There will be two hats: a Filmmaker Hat and a Musician Hat (actually they will be empty Henderson's Relish boxes) - and when we draw your name out of it, you meet the person you'll make the video with from 31st March - 14th April!!
8:00 - 9:30 pm (90 mins)
Networking and more
This is when you will be able to talk to your new-found collaborator, chat to others and finish off the food and drink we've got left!
LIGHT REFRESHMENTS will be available throughout the day: coffee, tea, soft drinks, biscuits, snacks.
To attend this event, you must be a full SYFN member with membership card, or be taking part in a registered team in the 2Weeks2Make It 2016 music video competition. Anyone who attends this event and is not one of the above will be asked to leave.
SYFN Membership Form: https://syfn.org/membership